MAUDE Adverse Event Report: EXACTECH, INC. RETROVERSION HNDL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. RETROVERSION HNDL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number RETROVERSION HNDL
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported that during a surgical procedure, when removing a trial stem using the stem extractor, the surgeon accidentally struck the retroversion rod, causing the screw thread to snap off within the stem extractor tool.No fragments, pieces or parts fell into patient wound.Patient was last known to be in stable condition following the event.The device is available for return.
 
Additional Manufacturer Narrative
Based on historical complaint investigations, the returned device, and the reported event, the broken retroversion handle reported was likely the result of the surgeon accidently impacting the retroversion handle while removing a trial stem, leading to ultimate failure of the retroversion handle.
 
Additional Manufacturer Narrative
Upon reassessment of the reported event, it was determined that the event did not involve a death or serious injury nor would be likely to cause or contribute to a death or serious injury if the reported malfunction were to recur.As a result, this complaint event is no longer considered reportable by exactech and this report may be disregarded.

Brand Name
RETROVERSION HNDL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key15325152
Report Number1038671-2022-00975
Device Sequence Number5288035
Product Code LXH
UDI-Device Identifier10885862079626
UDI-Public10885862079626
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRETROVERSION HNDL
Device Catalogue Number301-03-10
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2022
Supplement Date Received by Manufacturer01/17/2023
04/13/2026
Initial Report FDA Received Date08/30/2022
Supplement Report FDA Received Date02/14/2023
04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale